MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Catalog Number RMS-060022-R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The device set involved in the complaint was not returned for evaluation.With the information provided a document based investigation was carried out.The customer complaint was confirmed based on customer testimony.As the complete device set was not returned and the actual use conditions cannot be replicated, the cause of the complaint could not be conclusively determined.Given that the customer stated that the district manager misspoke the instructions to the physician, user error is most probably the root cause of this complaint.It is not likely that the device attributed to this event.It should be noted that instructions for use, which is supplied with the device, instructs the user to follow the following method; 1.Over a previously placed wireguide, pass introduction catheter and sheath into appropriate position utilizing fluoroscopic guidance or direct vision.2.With introduction catheter and sheath in proper position, remove introduction catheter to allow passage of stent.3.Use the pigtail straightener to introduce the stent to the sheath.Note: once stent is in the sheath pull the pigtail straightener away from the hub.4.Use the introduction catheter to advance the stent through the sheath until the numbered marker corresponding to the stent length being deployed reaches the hub on the sheath.At this point the first pigtail will have fully deployed from the sheath.5.To prevent further deployment of the stent into the kidney hold the introduction catheter in place and retract the sheath.6.When the hub of the sheath aligns with the proximal ink mark on the introduction catheter the second pigtail is about to deploy.At this point retract both the sheath and introduction catheter completely.From the customer description it would appear that step five was not completed correctly as both the introduction catheter and sheath were pulled out.A review of the manufacturing records for the rms-060022r device of lot c1302203 did not reveal any discrepancies that could have contributed to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1302203; upon review of complaints this failure mode has not occurred previously with this lot # c1302203.¿finished product qc instruction resonance¿ metallic ureteral stent and introducer¿ instructs the mtm to ¿ensure that the stent can fit through the sheath and can be released using the catheter as a pusher using the pigtail straightener during deployment to ensure that the catheter tip exits the sheath tip.¿ prior to distribution all rms-060022-r devices are subject to 100% inspection to ensure device integrity, these inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The customer reported the following complaint issue; ¿as reported to customer relations: "during a left ureteral exchange procedure the district manager misspoke instructions of the product.The physician was putting the stent in the left ureter, when telling to pull the green system down it was stated to the physician to pull the green and clear system down.She realized she stated that incorrectly and stopped the physician.She explained that she should have stated to pull only the green to the physician.As she had misspoken she then stated to remove the clear one from the arberator.The physician lost access.Regaining access was attempted with a hybrid wire but unsuccessful.Also tried with a hydrophilic wire and was unsuccessful.The stent did fall out and was retrieved from the patient with graspers.Procedure was stopped and the patient was sent to the ir department the next day.District manager was present for this second procedure and confirmed all went as intended and well.¿.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6539746
Report Number3001845648-2017-00159
Device Sequence Number11021035
Product Code FAD
UDI-Device Identifier10827002341095
UDI-Public(01)10827002341095(17)191202(10)C1302203
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRMS-060022-R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/04/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;